Alert archive / Illinois / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Lincoln, IL

February 23, 201110 counties in Illinois

NWS Lincoln, IL issued this winter storm watch at Feb 23, 2011, 3:20 PM CST for 10 counties in Illinois. It took effect at Feb 24, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 3:20 PM CST (21:20 UTC)
In effect from
Feb 24, 2011, 6:00 PM CST
Expired
Feb 24, 2011, 3:41 AM CST
In force
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS43 KILX 232120
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CST WED FEB 23 2011

...WINTER STORM WATCH FOR PORTION OF CENTRAL AND EAST CENTRAL
ILLINOIS FOR THURSDAY EVENING AND INTO LATE THURSDAY NIGHT...

. A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE WESTERN PLAINS
EARLY THURSDAY...AND MOVE EAST ALONG A STATIONARY FRONT. AS THE
LOW MOVES OVER SOUTHERN ILLINOIS AND SOUTHERN INDIANA THURSDAY
NIGHT...COOLER AIR WILL FILTER INTO THE AREA. RAIN WILL DEVELOP
OVER CENTRAL ILLINOIS ON THURSDAY...CHANGING OVER TO SNOW THURSDAY
EVENING AND BECOMING HEAVY. SNOWFALL AMOUNTS WILL BE HEAVIEST IN
THE EAST CENTRAL HALF OF ILLINOIS...NORTHEAST OF A LINE FROM 
EL PASO...TO DECATUR...TO MATTOON...TO PARIS.

ILZ038-043>046-053>057-240530-
/O.NEW.KILX.WS.A.0002.110225T0000Z-110225T1200Z/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON
320 PM CST WED FEB 23 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT. 

* TIMING...SNOW IS EXPECTED TO DEVELOP THURSDAY EVENING AND
  CONTINUE INTO LATE THURSDAY NIGHT. 

* ACCUMULATIONS...SNOW AMOUNTS OF FROM 5 TO 7 INCHES WILL BE
  POSSIBLE IN THE WATCH AREA.

* WIND...WINDS WILL BE NORTH NORTHEAST AT 15 TO 20 MPH.  

* IMPACTS...THE HEAVY WET SNOW WILL MAKE TRAVEL DANGEROUS ON
  THURSDAY NIGHT. ROADS WILL BE SLICK AND HAZARDOUS IN MANY
  LOCATIONS AS BLOWING AND DRIFTING SNOW WILL ALSO


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

GOETSCH
2 follow-up statements
723 
WWUS43 KILX 240524
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CST WED FEB 23 2011

...WINTER STORM WATCH FOR PORTION OF CENTRAL AND EAST CENTRAL
ILLINOIS FOR THURSDAY EVENING AND INTO LATE THURSDAY NIGHT...

. A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL
PUSH NORTHEAST INTO THE OHIO VALLEY BY THURSDAY EVENING.
PRECIPITATION IS EXPECTED TO BEGIN AS RAIN OVER MUCH OF CENTRAL
AND SOUTHEAST ILLINOIS DURING THE LATE AFTERNOON AND EARLY
EVENING...THEN CHANGE OVER TO SNOW DURING THE EVENING. THE SNOW
MAY BE HEAVY AT TIMES DURING THE LATE EVENING. THE HEAVIEST SNOW
AMOUNTS WILL LIKELY BE NORTHEAST OF A BLOOMINGTON...DECATUR...
CHARLESTON...PARIS LINE. THE SNOW WILL TAPER OFF DURING THE EARLY
MORNING.

ILZ038-043>046-053>057-241200-
/O.CON.KILX.WS.A.0002.110225T0000Z-110225T1200Z/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON
1124 PM CST WED FEB 23 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW IS EXPECTED TO DEVELOP THURSDAY EVENING AND 
  CONTINUE INTO LATE THURSDAY NIGHT. 

* ACCUMULATIONS...SNOW AMOUNTS OF FROM 4 TO 7 INCHES WILL BE
  POSSIBLE IN THE WATCH AREA.

* WIND...WINDS WILL BE NORTH NORTHEAST AT 15 TO 20 MPH.

* IMPACTS...THE HEAVY WET SNOW WILL MAKE TRAVEL DANGEROUS ON 
  THURSDAY NIGHT. ROADS WILL BE SLICK AND HAZARDOUS IN MANY 
  LOCATIONS AS BLOWING AND DRIFTING SNOW WILL ALSO 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BARKER
938 
WWUS43 KILX 240941
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
341 AM CST THU FEB 24 2011

...WINTER STORM HEADED FOR PARTS OF CENTRAL ILLINOIS TONIGHT...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS THIS MORNING WILL
PUSH NORTHEAST INTO THE OHIO VALLEY DURING TONIGHT. PRECIPITATION IS
EXPECTED TO BEGIN AS RAIN OVER MUCH OF CENTRAL AND SOUTHEAST
ILLINOIS DURING THE AFTERNOON...THEN CHANGE OVER TO SNOW DURING
THE EVENING. THE SNOW MAY BE HEAVY AT TIMES DURING THE LATE
EVENING INTO THE EARLY MORNING HOURS OF FRIDAY. THE HEAVIEST SNOW
AMOUNTS WILL LIKELY BE ALONG AND NORTH OF A RUSHVILLE TO
BLOOMINGTON LINE WHERE 5 TO 8 INCHES OF SNOW WILL ACCUMULATE BY
FRIDAY MORNING. THE SNOW WILL TAPER OFF FRIDAY MORNING AS THE
STORM SYSTEM TRACKS QUICKLY OFF TO OUR EAST.


ILZ054>057-241045-
/O.CAN.KILX.WS.A.0002.110225T0000Z-110225T1200Z/
MOULTRIE-DOUGLAS-COLES-EDGAR-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON
341 AM CST THU FEB 24 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WATCH. 

IT NOW APPEARS THE THREAT FOR SIGNIFICANT SNOWFALL HAS SHIFTED
NORTH OF THE AREA...AS A RESULT...THE WINTER STORM WATCH HAS BEEN
CANCELLED. HOWEVER...RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATER
TONIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES.

$$

ILZ038-241800-
/O.UPG.KILX.WS.A.0002.110225T0000Z-110225T1200Z/
/O.NEW.KILX.WS.W.0003.110225T0000Z-110225T1200Z/
MCLEAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL
341 AM CST THU FEB 24 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN WILL CHANGE OVER TO SNOW EARLY THIS EVENING AND
  CONTINUE INTO EARLY FRIDAY MORNING. THE SNOW MAY BE HEAVY AT
  TIMES OVERNIGHT.

* ACCUMULATIONS...SNOW AMOUNTS OF FROM 5 TO 8 INCHES WILL BE
  POSSIBLE IN THE WARNING AREA WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE...ESPECIALLY IF ACCOMPANIED BY THUNDERSTORMS LATER THIS
  EVENING. 

* WIND...WINDS WILL BE NORTH TO NORTHEAST AT 15 TO 25 MPH.

* IMPACTS...THE HEAVY WET SNOW WILL MAKE TRAVEL DANGEROUS ON
  TONIGHT. ROADS WILL BE SLICK AND HAZARDOUS IN MANY LOCATIONS AS
  BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ027>031-036-037-040-041-241800-
/O.NEW.KILX.WS.W.0003.110225T0000Z-110225T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
341 AM CST THU FEB 24 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST FRIDAY.

* TIMING...RAIN WILL CHANGE OVER TO SNOW EARLY THIS EVENING AND
  CONTINUE INTO EARLY FRIDAY MORNING. THE SNOW MAY BE HEAVY AT
  TIMES OVERNIGHT.

* ACCUMULATIONS...SNOW AMOUNTS OF FROM 5 TO 8 INCHES WILL BE
  POSSIBLE IN THE WARNING AREA WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE...ESPECIALLY IF ACCOMPANIED BY THUNDERSTORMS LATER THIS
  EVENING.

* WIND...WINDS WILL BE FROM THE NORTHEAST TO NORTH AT 15 TO 25 MPH.

* IMPACTS...THE HEAVY WET SNOW WILL MAKE TRAVEL DANGEROUS ON
  TONIGHT. ROADS WILL BE SLICK AND HAZARDOUS IN MANY LOCATIONS AS
  BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ043>046-053-241800-
/O.UPG.KILX.WS.A.0002.110225T0000Z-110225T1200Z/
/O.NEW.KILX.WW.Y.0006.110225T0000Z-110225T1200Z/
DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...DECATUR
341 AM CST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS EVENING AND CONTINUE
  INTO EARLY FRIDAY MORNING. 

* ACCUMULATIONS...SNOW AMOUNTS OF FROM 4 TO 6 INCHES WILL BE
  POSSIBLE IN THE ADVISORY AREA...WITH LOCALLY HIGHER AMOUNTS.

* WIND...WINDS WILL BE NORTH TO NORTHEAST AT 15 TO 25 MPH.

* IMPACTS...THE HEAVY WET SNOW WILL MAKE TRAVEL DANGEROUS TONIGHT.
  ROADS WILL BE SLICK AND HAZARDOUS IN MANY LOCATIONS AS BLOWING
  AND DRIFTING SNOW WILL ALSO DEVELOP OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

ILZ042-047>051-241800-
/O.NEW.KILX.WW.Y.0006.110225T0000Z-110225T1200Z/
LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...LINCOLN...JACKSONVILLE...SPRINGFIELD
341 AM CST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST FRIDAY.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS EVENING AND CONTINUE
  INTO EARLY FRIDAY MORNING.

* ACCUMULATIONS...SNOW AMOUNTS OF FROM 4 TO 6 INCHES WILL BE
  POSSIBLE IN THE ADVISORY AREA...WITH LOCALLY HIGHER AMOUNTS.

* WIND...WINDS WILL BE NORTH TO NORTHEAST AT 15 TO 25 MPH

* IMPACTS...THE HEAVY WET SNOW WILL MAKE TRAVEL DANGEROUS TONIGHT.
  ROADS WILL BE SLICK AND HAZARDOUS IN MANY LOCATIONS AS BLOWING
  AND DRIFTING SNOW WILL ALSO DEVELOP OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SMITH/HUETTL

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 2:51 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 23, 2:51 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
251 PM CST WED FEB 23 2011

.DISCUSSION...
ISSUED 250 PM CST WED FEB 23 2011

PROBLEM OF TODAY IS A SERIES OF SYSTEMS THROUGH THE PERIOD TO
PRODUCE PCPN.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
MOISTURE CHANNEL IMAGERY SHOWS SOUTHERN CA SHORTWV THAT WILL BE
MOVING RAPIDLY TOWARD REGION IN SHORT RANGE. SOME COLD AIR
EXPECTED TO COME INTO REGION TONIGHT WITH MINOR PCPN. OVERRUNNING
PCPN TO DEVELOP THURS AS SURFACE LOW DEVELOPS IN THE WEST PLAINS
AND MOVE RAPIDLY EAST. SURFACE LOW STRENGTHEN AS HITS MS
RIVER...WITH 3 OPERATIONAL MODELS SIMILIAR IN PATTERN. RAPID BURST
OF SNOW EXPECTED IN 00-12Z TIME FRAME IN REGION WITH BEST OMEGA
FROM AWIPS MODEL DISPLAY AND BUFKIT OVER NORTHEAST 1/4 OF CWA.
12Z EUR MODEL IS BIT FURTHER NORTH OF NAM AND GFS. QPF AND SNOW
TOTALS IN GFS BUFKIT SEEMS TO BE MORE REALISTIC. THEREFORE GOING
WITH WINTER STORM WATCH NORTHEAST 1/4 FOR THURS NIGHT.

LONG TERM...SATURDAY TO MONDAY.
EUR MODEL STILL ONE OF CHOICE. MINOR UPPER WAVE ON SAT TO SUN TO
TRIGGER MINOR LIGHT PCPN. NEXT SGFNT WAVE ON SUN NIGHT INTO MONDAY
AS A NEW SHORT WAVE MOVES THROUGH AREA. TEMPS SUCH THAT RAIN AND
MAYBE A MIX WILL THE RULE WITH THIS SYSTEM.

GOETSCH
&&

.AVIATION...
ISSUED 1205 PM CST WED FEB 23 2011

A COMPLEX FRONTAL SYSTEM TAKING SHAPE WEST OF THE MS RIVER VALLEY
WILL LEAD TO MVFR AND EVENTUALLY IFR CONDITIONS THIS EVENING AND
OVERNIGHT. SOME WARM ADVECTION AND ISENTROPIC LIFT IN THE LOWER
LEVELS EARLY THIS EVENING WILL CAUSE CIGS TO DROP TO MVFR
CONDITIONS WITH PERIODS OF LIGHT RAIN. THE NAM AND GFS ARE BOTH
CONSISTENT IN SHOWING THIS SCENARIO DURING THE LATE EVENING AND
THROUGH MUCH OF THE NIGHT. A COLD FRONT IS EXPECTED TO MOVE INTO
THE IL RIVER VALLEY SHORTLY AFTER MIDNIGHT...REACHING EAST CENTRAL
IL BY DAYBREAK.

DRIER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL PUSH IN BEHIND
THE FRONT...BUT FORECAST SOUNDINGS OF THE NAM AND GFS BOTH SHOW
LOW LEVEL MOISTURE TRAPPED IN THE LOWEST LEVELS WITH WEAK UPPER
LIFT. THIS WILL RESULT IN A CONTINUATION OF IFR CIGS. THERE COULD
BE A BIT OF DRIZZLE...OR EVEN FREEZING DRIZZLE AT KPIA AND
KBMI...AROUND DAYBREAK. HOWEVER...CONFIDENCE IS LOW FOR THIS
PRECIPITATION...SO WILL STICK WITH THE LOW CIGS AND VISIBILITY IN
THE 3-5 MILE RANGE FOR THURSDAY MORNING.

MILLER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR ILZ038-043>046-053>057.

&&
Hazardous weather outlook, Feb 23, 11:50 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CST WED FEB 23 2011

ILZ027>031-036-037-041-241200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD-
1150 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA
TO BEARDSTOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE THROUGH THE WEEK.
ADDITIONAL RAINFALL IS EXPECTED TO OVERSPREAD THE AREA THURSDAY
WHICH WILL FURTHER AGGRAVATE THE SITUATION.

IN ADDITION...THERE IS THE POTENTIAL FOR ACCUMULATING SNOWS
THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS A STORM SYSTEM PUSHES
ALONG THE OHIO RIVER VALLEY. PRESENT INDICATIONS SUGGEST SEVERAL
INCHES OF SNOW MAY ACCUMULATE BY FRIDAY MORNING. STAY INFORMED
WITH THE LATEST FORECAST INFORMATION REGARDING THE TRACK OF THIS
STORM AND POTENTIAL SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-053>057-241200-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MCLEAN-MOULTRIE-
PIATT-VERMILION-
1150 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE THROUGH THE WEEK.
ADDITIONAL RAINFALL IS EXPECTED TO OVERSPREAD THE AREA THURSDAY
WHICH WILL FURTHER AGGRAVATE THE SITUATION.

IN ADDITION...THERE IS THE POTENTIAL FOR ACCUMULATING SNOWS
THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS A STORM SYSTEM PUSHES
ALONG THE OHIO RIVER VALLEY. PRESENT INDICATIONS SUGGEST SEVERAL
INCHES OF SNOW MAY ACCUMULATE BY FRIDAY MORNING. STAY INFORMED
WITH THE LATEST FORECAST INFORMATION REGARDING THE TRACK OF THIS
STORM AND POTENTIAL SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-241200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1150 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH AND EMBARRAS
RIVER BASINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE THROUGH THE WEEK.
ADDITIONAL RAINFALL EXPECTED THURSDAY AND THURSDAY NIGHT WILL
FURTHER AGGRAVATE THE SITUATION. AS A STRONG STORM SYSTEM
APPROACHES THE AREA THURSDAY EVENING...THUNDERSTORMS WILL BE
POSSIBLE WITH A FEW OF THE STORMS CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL. RAINFALL TOTALS OF BETWEEN ONE AND ONE AND A HALF
INCHES WILL BE POSSIBLE BY LATE THURSDAY NIGHT OR EARLY FRIDAY
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047>052-061-241200-
CASS-CHRISTIAN-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-SHELBY-
1150 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR INTERESTS ALONG THE LOWER REACHES OF THE ILLINOIS
RIVER...MINOR FLOODING WILL CONTINUE FROM HAVANA TO BEARDSTOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE THROUGH THE WEEK.
ADDITIONAL RAINFALL IS EXPECTED TO OVERSPREAD THE AREA THURSDAY
WHICH WILL FURTHER AGGRAVATE THE SITUATION.

IN ADDITION...THERE IS THE POTENTIAL FOR ACCUMULATING SNOWS
THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS A STORM SYSTEM PUSHES
ALONG THE OHIO RIVER VALLEY. PRESENT INDICATIONS SUGGEST SEVERAL
INCHES OF SNOW MAY ACCUMULATE BY FRIDAY MORNING. STAY INFORMED
WITH THE LATEST FORECAST INFORMATION REGARDING THE TRACK OF THIS
STORM AND POTENTIAL SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MILLER

In the hours before

Special weather statement, Feb 23, 10:23 AM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CST WED FEB 23 2011

ILZ054>057-061>063-066>068-231830-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM
1023 AM CST WED FEB 23 2011

...WINTRY MIX OF PRECIPITATION COMING TO END BY AFTERNOON...

A MIX OF SLEET...SNOW AND FREEZING RAIN WILL BE COMING TO END IN
EAST CENTRAL AND SOUTHEAST ILLINOIS BY NOON. THE MOST CONCENTRATED
AREA OF MIXED PRECIPITATION WILL BE WITHIN AN AREA FROM CHRISMAN
THROUGH TUSCOLA TO SULLIVAN AND GREENUP BETWEEN 1030 AM AND 1130
AM. PRECIPITATION AMOUNTS WILL BE LIGHT...HOWEVER UNTREATED ROADS
COULD BE QUITE SLICK WITH ROAD TEMPERATURES CLOSE TO FREEZING.
TEMPERATURES WILL WARM ABOVE FREEZING AND CHANGE THE PRECIPITATION
TO PATCHY LIGHT RAIN AFTER THE NOON HOUR.

IN LOCATIONS SOUTH OF I-70...TEMPERATURES HAVE CLIMBED ABOVE FREEZING AND
ANY LINGERING PRECIPITATION WILL BE IN THE FORM OF LIGHT RAIN AND
SPRINKLES THE REST OF THE MORNING.

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:55 PM CSTRiver Flood WarningILXLawrence19 days

Nearby

Winter Storm Watches in Illinois, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.